Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 166, NWS Tulsa, OK

June 4, 1993Nowata County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 1993, 4:27 AM CDT for Nowata County, Rogers County, Oklahoma. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Jun 4, 1993, 4:27 AM CDT (09:27 UTC)
Expired
Jun 4, 1993, 5:30 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Nowata County, OK, Rogers County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2636 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 040928
SVRTSA
OKC105-131-041030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
427 AM CDT FRI JUN 4 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN NOWATA COUNTY...NORTHERN ROGERS COUNTY
 
AT 426 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTHWEST OF TALALA. MOVEMENT WAS NORTHEAST AT 35
MPH. THE COMMUNITY OF TALALA IS IN THE PATH OF THIS STORM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:24 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 4, 4:24 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT FRI JUN 4 1993

ONCE AGN LTL TIME FOR DISC.
STG/SVR STMS ALNG KS/OK BORDER NORTH OF TUL ATTM.  SFC LOW NR
SPS TH:IS MRNG WITH SFC BNDRY FRM THE LO INTO SW MO.  WITH BNDRY
XPCTD TO SAG SWRD OUT OF AREA BY LATER TDA...WL LIMIT POPS TO
1ST PD WITH DRY WX THRU LATER PDS.

PRELIM NUMBERS:  TUL 80/60/80 2-0  MLC 84/64/83 3-0
...04...
.OK...NONE.

In the hours before

Local storm report, Jun 3, 11:37 PM CDT, 4 hours 50 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1140 PM CDT THU JUN 03 1993

DELAYED REPORT FROM EARLY THIS MORNING

TIME (CDT)      COUNTY       EVENT

700 AM          TULSA        GOLFBALL SIZE HAIL AT SPERRY
Local storm report, Jun 3, 11:40 PM CDT, 4 hours 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1140 PM CDT THU JUN 03 1993

DELAYED REPORT FROM EARLY THIS MORNING

TIME (CDT)      COUNTY       EVENT

700 AM          TULSA        GOLFBALL SIZE HAIL AT SPERRY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:14 AM CDTSevere Thunderstorm WarningTSANowata61 min
Jun 4, 4:37 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa68 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.